Alert archive / Missouri / Flash Flood Watches in 2011
Flash Flood Watch 4, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood watch at Jun 22, 2011, 8:53 AM CDT for Holt County, Missouri. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2011, 8:53 AM CDT (13:53 UTC)
- Expired
- Jun 24, 2011, 9:41 AM CDT
- In force
- 49 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
County Holt County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142 WGUS63 KEAX 221353 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 853 AM CDT WED JUN 22 2011 ...FLASH FLOOD WATCH FOR FAR WESTERN HOLT COUNTY INCLUDING FORTESCUE AND FOREST CITY... .OVERTOPPING AND FAILURE OF LEVEE 9 NEAR FOREST CITY AND THE FORTESCUE LEVEE ALONG THE LITTLE TARKIO RIVER IS POSSIBLE. IF THESE LEVEES OVERTOP OR FAIL...SERIOUS FLOODING WILL OCCUR IN THE FORTESCUE AND FOREST CITY AREAS. HOWEVER...AT THE PRESENT TIME...LEVEE OVERTOPPING OR FAILURE IS NOT OCCURRING. MOZ011-222200- /O.NEW.KEAX.FF.A.0004.110622T1353Z-110623T1500Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOLT- INCLUDING THE CITIES OF...MOUND CITY...OREGON 853 AM CDT WED JUN 22 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST MISSOURI... INCLUDING THE FOLLOWING AREA...HOLT. * THROUGH THURSDAY MORNING * EMERGENCY MANAGEMENT OFFICIALS INDICATE THE POSSIBILITY OF SIGNIFICANT OVERTOPPING OF LEVEE 9 NEAR FOREST CITY AND THE FORTESCUE LEVEE ALONG THE CONFLUENCE OF THE LITTLE TARKIO AND MISSOURI RIVERS. * SHOULD OVERTOPPING OF THESE LEVEES OCCUR...FLASH FLOODING IN PARTS OF WESTERN HOLT COUNTY WILL OCCUR. THIS WOULD AFFECT AREAS ALONG HIGHWAY 159 AND HIGHWAY 111...INCLUDING THE CITIES OF FORTESCUE AND FOREST CITY. LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE MONITORING THE LEVEES AND WILL ISSUE PUBLIC STATEMENTS AS CONDITIONS WARRANT. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. $$ 21
3 follow-up statements
642 WGUS63 KEAX 230020 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 720 PM CDT WED JUN 22 2011 ...FLASH FLOOD WATCH FOR FAR WESTERN HOLT COUNTY INCLUDING FORTESCUE AND FOREST CITY... .OVERTOPPING AND FAILURE OF LEVEE 9 NEAR FOREST CITY AND THE FORTESCUE LEVEE ALONG THE LITTLE TARKIO RIVER IS POSSIBLE. IF THESE LEVEES OVERTOP OR FAIL...SERIOUS FLOODING WILL OCCUR IN THE FORTESCUE AND FOREST CITY AREAS. SOME RIVER WATER WAS BEGINNING TO TRICKLE OVER THE LEVEE 5 MILES WEST OF FOREST CITY. MOZ011-230830- /O.CON.KEAX.FF.A.0004.000000T0000Z-110623T1500Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOLT- INCLUDING THE CITIES OF...MOUND CITY...OREGON 720 PM CDT WED JUN 22 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREA...HOLT. * THROUGH THURSDAY MORNING * EMERGENCY MANAGEMENT OFFICIALS INDICATE THE POSSIBILITY OF SIGNIFICANT OVERTOPPING OF LEVEE 9 NEAR FOREST CITY AND THE FORTESCUE LEVEE ALONG THE CONFLUENCE OF THE LITTLE TARKIO AND MISSOURI RIVERS. AT 705 PM...EMERGENCY MANAGEMENT OFFICIALS INDICATED A TRICKLE OF WATER WAS BEGINNING TO OVERTOP THE LEVEE 5 MILES WEST OF FOREST CITY. * SHOULD OVERTOPPING OF THESE LEVEES OCCUR...FLASH FLOODING IN PARTS OF WESTERN HOLT COUNTY WILL OCCUR. THIS WOULD AFFECT AREAS ALONG HIGHWAY 159 AND HIGHWAY 111...INCLUDING THE CITIES OF FORTESCUE AND FOREST CITY. LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE MONITORING THE LEVEES AND WILL ISSUE PUBLIC STATEMENTS AS CONDITIONS WARRANT. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. $$ MJ
804 WGUS63 KEAX 231433 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 933 AM CDT THU JUN 23 2011 ...FLASH FLOOD WATCH FOR FAR WESTERN HOLT COUNTY INCLUDING FORTESCUE AND FOREST CITY... .OVERTOPPING AND FAILURE OF LEVEE 9 NEAR FOREST CITY AND THE FORTESCUE LEVEE ALONG THE LITTLE TARKIO RIVER IS POSSIBLE. IF THESE LEVEES OVERTOP OR FAIL...SERIOUS FLOODING WILL OCCUR IN THE FORTESCUE AND FOREST CITY AREAS. SOME RIVER WATER WAS BEGINNING TO TRICKLE OVER THE LEVEE 5 MILES WEST OF FOREST CITY. MOZ011-241500- /O.EXT.KEAX.FF.A.0004.000000T0000Z-110624T1500Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOLT- INCLUDING THE CITIES OF...MOUND CITY...OREGON 933 AM CDT THU JUN 23 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREA...HOLT. * THROUGH FRIDAY MORNING * EMERGENCY MANAGEMENT OFFICIALS INDICATE THE POSSIBILITY OF SIGNIFICANT OVERTOPPING OF LEVEE 9 NEAR FOREST CITY AND THE FORTESCUE LEVEE ALONG THE CONFLUENCE OF THE LITTLE TARKIO AND MISSOURI RIVERS. AT 930 AM...EMERGENCY MANAGEMENT OFFICIALS INDICATED A TRICKLE OF WATER CONTINUED TO OVERTOP THE LEVEE 5 MILES WEST OF FOREST CITY. * SHOULD OVERTOPPING OR FAILURE OF THESE LEVEES OCCUR...FLASH FLOODING IN PARTS OF WESTERN HOLT COUNTY WILL OCCUR. THIS WOULD AFFECT AREAS ALONG HIGHWAY 159 AND HIGHWAY 111...INCLUDING THE CITIES OF FORTESCUE AND FOREST CITY. LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE MONITORING THE LEVEES AND WILL ISSUE PUBLIC STATEMENTS AS CONDITIONS WARRANT. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. $$ 21
759 WGUS63 KEAX 241441 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 941 AM CDT FRI JUN 24 2011 ...EXTENSIVE FLOODING OCCURRING IN NORTHWEST MISSOURI ALONG THE MISSOURI RIVER... MOZ011-241545- /O.CAN.KEAX.FF.A.0004.000000T0000Z-110624T1500Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOLT- INCLUDING THE CITIES OF...MOUND CITY...OREGON 941 AM CDT FRI JUN 24 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST MISSOURI HAS BEEN CANCELLED. NUMEROUS LEVEE BREACHES AND OVERTOPPING INCIDENTS HAVE OCCURRED IN THE PAST 48 HOURS...LEADING TO EXTENSIVE FLOODING IN THE FLOOD PLAIN OF NORTHWEST MISSOURI. MUCH OF THE AREA WEST OF INTERSTATE 29 IN FAR NORTHWEST MISSOURI HAS BECOME WATER COVERED IN THE PAST 24 TO 48 HOURS...WITH FLOOD WATERS EXPECTED TO CONTINUE TO RISE OVER THE NEXT 24 HOURS. AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR THE WATCH AREA FOR GRADUALLY INCREASING WATER LEVELS. $$ 21
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 5:55 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 22, 5:55 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 555 AM CDT WED JUN 22 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... SHORT RANGE (TODAY THROUGH FRIDAY)... CLOSED UPPER LOW LOCATED OVER IOWA THIS MORNING WILL MOVE INTO THE UPPER GREAT LAKES REGION BY FRIDAY MORNING. BAROTROPIC TENDENCY WILL KEEP ANY CONVECTIVE ACTIVITY LIMITED IN AREAL COVERAGE AND INTENSITY. RUC13/HRRR/4-KM WRF GENERATE ONLY ISOLATED SHOWERS TODAY AND TONIGHT ACROSS MAINLY NORTHERN MISSOURI. WILL TRIM POPS BACK TO LOW SLIGHT CHANCE CATEGORIES TODAY AND TONIGHT IN THESE AREAS BASED ON THIS CONSENSUS...WITH DRY CONDITIONS EXPECTED THURSDAY. H8 TEMPERATURES IN THE LOW TEENS WILL KEEP TEMPERATURES NEARLY TEN DEGREES BELOW NORMAL VALUES FOR TODAY...WITH NORTHERN MISSOURI MAYBE EVEN A LITTLE COOLER DUE TO PERSISTENT CLOUD COVER. COOL TREND WILL CONTINUE THROUGH END OF THE WEEK...THOUGH AIRMASS WILL MODIFY SLIGHTLY ALLOWING A DEGREE OR TWO BUMP THURSDAY AND FRIDAY. PRECIPITATION CHANCES WILL BE ON THE RISE LATE IN THE SHORT TERM...AS RETURN FLOW REESTABLISHED UNDER WEAK UPPER LEVEL RIDGING. SHORT TERM MODELS DEPICTING WEAK ISENTROPIC ASCENT ALONG THE 305-310 SURFACES...WHICH COULD GENERATE SOME WARM ADVECTION SHOWERS/THUNDERSTORMS BY DAWN FRIDAY. LOW LEVEL DRY MAY CAUSE ANY PRECIPITATION TO EVAPORATE BEFORE REACHING THE GROUND...SO WILL NOT CARRY ANY MORE THAN LOW CHANCE POPS. MEDIUM RANGE (SATURDAY THROUGH WEDNESDAY)... DEPARTURE OF UPPER LOW ALLOWS VERY WEAK RIDGING TO BUILD ACROSS SOUTHERN PLAINS THAT INDUCES QUASI-ZONAL FLOW PATTERN ACROSS SOUTHERN AND NORTHERN PLAINS. ENSEMBLE SPREAD IS RATHER STABLE THROUGH THE WEEKEND...WITH MORE SPREAD OCCURRING BY EARLY NEXT WEEK AS VARIOUS MODELS STRUGGLE WITH TIMING AND INTENSITY OF WEST COAST TROUGH. WITH REGARD TO LOCAL WEATHER...UPPER FLOW PATTERN CONDUCIVE TO QUASI-STATIONARY LEE CYCLONE GENESIS WITH ATTENDANT QUASI-STATIONARY BOUNDARY...AND SEVERAL DAYS OF RETURN FLOW. THIS PATTERN SHOULD LEAD TO SEVERAL ROUNDS OF CONVECTIVE COMPLEXES MIGRATING ACROSS THE PLAINS...WITH GFS/EC/GEM IN AGREEMENT IN DRIVING MCS ACROSS FORECAST AREA BOTH SATURDAY AND SUNDAY. ENSEMBLES ALSO SUPPORTING THIS SCENARIO WITH SLIGHT NEGATIVE ANOMALIES IN THE HEIGHT FIELDS. NUANCES OF THE MESOSCALE DIFFICULT TO PREDICT AT THIS POINT...THOUGH CLIMATOLOGY LENDS FOR NOCTURNAL CONVECTION...SO CONTINUED PREVIOUS FORECAST TREND OF CARRYING LOW CHANCE POPS DURING THE DAY...WITH HIGHER CHANCES DURING THE OVERNIGHT HOURS. AS FAR AS TEMPERATURES...RELIED HEAVILY ON CONSENSUS BLENDS THROUGH THE WEEKEND. BY EARLY NEXT WEEK...H5 RIDGE BECOMES MORE ENHANCED WITH APPROACH WESTERN U.S. TROUGH. H8 TEMPERATURES IN THE MID TWENTIES BEGIN TO ADVECT INTO THE REGION...AND GIVEN EXPECTED SOUTH TO SOUTHWEST LOW LEVEL FLOW PATTERN...SHOULD SEE TEMPERATURES CLIMB BACK AT OR ABOVE NORMAL. QUICK PEEK AT ENSEMBLE NORMALIZED ANOMALIES INDICATE TEMPERATURES AT LEAST ONE STANDARD DEVIATION ABOVE NORMAL...THUS LOW 90S LOOK REASONABLE FOR MAXIMUM TEMPERATURES...WITH LOW TO MID 70S FOR MINIMUMS BY TUESDAY AND WEDNESDAY. SF && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE DAY TODAY...ALTHOUGH PERIODIC BKN 4-8KFT CLOUDS CAN BE EXPECTED ACROSS KSTJ THIS MORNING. OTHERWISE...BRISK WINDS CAN BE EXPECTED AS A SURFACE LOW CONTINUES TO MOVE INTO THE GREAT LAKES KEEPING A TIGHT PRESSURE GRADIENT IN PLACE. STEEP LOW LEVEL LAPSE RATES COUPLED WITH UNIDIRECTIONAL FLOW THROUGH THE LOWER ATMOSPHERE SHOULD PROMOTE GUSTY CONDITIONS AS WELL. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 22, 4:05 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 405 AM CDT WED JUN 22 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 405 AM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING ACROSS NORTHCENTRAL AND NORTHEAST MISSOURI. HEAVY DOWNPOURS MAY ACCOMPANY SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE AS EARLY AS FRIDAY MORNING...AND WILL CONTINUE PERIODICALLY THROUGH THE WEEKEND AS A FRONTAL BOUNDARY LIFTS NORTHWARD FROM THE SOUTHERN PLAINS AND OZARK REGION. IT IS TOO EARLY TO DETERMINE IF SEVERE THUNDERSTORMS OR HEAVY RAINFALL WILL POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. FORTIN
Nearby
Flash Flood Watches in Missouri, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.